The guillotine is a French device used much during the French revolution for carrying out executions by decapitation and apparently is still used.
now i am just returning from a visit to my pdoc. Today mania started because I dared to take seroxat/paxil for 20 days 20mg but what can I do, I had depression. I stopped going to work and tomorrow I shall send a paper saying I have vyrimia i.e. attacked by a virius. Last time i said my mother was severly ill. I hope they believe me this time.
I know it's hazardous to take an AD unless I take a mood stabilizer to go along witht. I took lamictal 4mg of course it's nothing hoping to increase the dose but mania was faster and caught me much more rapidly. I know the therapeutic dose is 200mg
This post is to enquire about lithium, my pdoc said I am going to take it. I hate the name. I know quite well it's the 1st line mood stabilizer, and i know that lamictal is too after it when the FDA admitted it after the lithium. I remember monkeyc (where is he now, he must be doing well otherwise he would be around ) he tried to convince me to take lithium saying that the pharm comp don't commercialize it because there is no money in it. A couple of days i almost lost conscience for 5 minutes and my parents thought i had died then i woke up then passed away again. my pharmacologist said that was seizure and that any AC i take will do me the same and he convinced me with lithium too.
Now i am so frightened as if I am sentenced to death. After my mania hopefully will subside - by taking for one week 75mg of seroquel - we shall start lithium. Is lithium really horrible in terms of SIDE EFFECTS.
You know I am happy because I shall take one week vacation from work, I have an excuse and a good pretext, it's my BP not me, i am a serious man but what can i do !!
Lithium actually has a full mood stabilization effect. There is a potential of weight gain but you can prevent that by watching your diet. At higher doses, as I remember when I was on it (and other people as well) there can be some cognitive confusion. Unlike Lamictal, they can determine what is the proper dose with blood tests for lithium level. Blood tests should be done monthly and full blood work every 3 months. If that is done and the levels are within a normal range lithium is considered safe and effective.
sorry to hear that you have not been doing well lately
Do not be afraid from lithium,i have been on it for three years now,,,,,,,,,,,the first two years i took 1200mg.....then my pdoc reduced it to 800mg for two years now..............i used to do blood test every month for the first three month,then every three month and now i do it every 6 month and it was never more than it should be,,,,,,,i did not have any side effect other than gaining wight because i did not watch my diet,i did the complete opposite so am responsible not the drug......although it may affect your appetite a little.
it did not make me depressed it is only me being angry about my past
my pdoc told me it is an excellent drug and that there is a pharm companies trying to buy it to shut it down and sell a new more expensive drug.lithium is very effective,we are lucky it is still in the market
I was afraid to take Lithium at first. Just the name scared me. It has been the most effective drug for me so far. I also take Lamictal (among other things) and it helps a little. Lithium saved my life! Don't let it scare you. Drink lots of water. Your hands might tremble a little at first. I never had the weight gain or any bad side effects except the hand tremors. Things to look for with Lithium toxicity:
Massive hand tremors
bumping into things, no coordination
really bad forgetfullness
All of these are extreme. Just drink lots of water (but not too much) and you will be just fine.
I have taken mainly lithium for ten years, lamictal and bounced around here and there BUT lithium works the best. I have bp2, not one and still have taken lithium to stabilize all this time. No side effects that show. It can affect your thyroid, yes it has mine and I take a thyroid med daily. It can affect your liver, as of yet, mine is very healthy.
I like the clear thougtht patterns, most of the time and dreams that don't wake me scared or annoyed.
Please take it, it is a natural element and that is why the pharmacy companies don't push it.
Best for me hope you find it's centering affect.
The reason lithium is not advertised heavily is because its been around so long its patent ran out. There are some side effects of concern but people listed them. It is generally considered the most effective mood stabilizer. Like any other medication some people can tolerate it and some people can't although for most people it is usually effective. Try it for an extended period of time which is enough for it to build up to a proper dose and blood level and be effective and if at that point you have concerns you can talk them over with your psychiatrist and see what to do then.
Hi ILADVOCATE, Malak, jst4shanell, zzzmykids (You may not kindly respond, your answers were DEFINITIVE, i am only iterating perhaps i get more responses)
Thank you all for responding to my enquiry. The thing is I had a bad experience or most probably a COINCIDENCE with lamictal. A couple of days i almost lost conscience for 5 minutes (i sent a post regarding this matter entitled "lamictal on and off") and my parents thought i had died then i wake up then passed away again. my pharmacologist said that was seizure and that any anticonvulsent i take will do me the same and he convinced me with lithium. The story is that I had depression a month ago as i am on AP's only so i took lamictal 4mg it wasn't enough so i helped with seroxat 20mg and i fainted that day for a few seconds then got up so i stopped lamictal and i continued with seroxat, this phenomenon never happened again. However, after 20days i felt the mania will start again because of the accumulation of AD in my body so i went back on lamictal 4mg (i know lamictal doesn't help in mania but i told myself until it builds momentum) and the same phenomenon reoccurred that day. My family concluded that there must be an interaction between seroxat/paxil and lamictal. Upon telling my pdoc he couldn't confirm it so he preferred also lithium.
What makes a pdoc decides on a certain MS whether lithium, sodium valproate or lamotrigine, etc… should it be really my preference or his. Why should I leave this option to him, is he really more learned or a matter of experience from his patients, say BP1 takes lithium while BP2 lamictal etc.. My problem was bipolar depression because mania happened ONLY under antidepressants, so lamictal is perhaps the preferrence here. I have the feeling that lithium, tegretol, valproate (the 3 famous classical drugs) were used mainly for dangerous patients manifesting mania. So when mania is present mostly, those drugs may be suitable to prevent patients from hurting others, etc.. but when traits of bipolarity are milder and depression is more pronounced then instead of using lithium + antidepressant is to use lamictal only. In my case the pdoc said my body can't support high dose of lamictal so in order to increase the dose to a therapeutic 100mg say, it's difficult for me. However there is a say "once lithium always lithium" is this true? i.e. if I start on lithium it means I am stuck forever on it.
my pdoc said lithium is safe and the proof is that doctors started nowadays to ALLOW pregrancy with lithium but not with the other mood stabilizers. Suppose I prefer lamictal. is it void for sure and defdinitely from any side effects or it still has some (except the common nausea, drowziness, etc...) can someone provide me with a site containing views of patients who used it and suffered. finally does lithium HELPS in DEPRESSION or for mania mainly. i.e. if I take lithium shall I have to take along with it an antidepressant to lift depression (some sites say it's valid for depression also) I know pharm comp don't promote lithium because there is no money in it. To be OBJECTIVE, which is really effective and classically safe ?
Truthfully I tolerated Lamictal better but each person is different as to their reaction and what side effects they experience. Look up the medications online if you wish. Its only in general terms that lithium is known as the most effective mood stabilizer. As to which mood stabilizer is used for what form of bipolar that's a psychiatrist's decision though you look up more online to find out more if you want. If you are taking an SSRI anti-depressent it could be setting off mania and interacting with other medications so you could ask your psychiatrist about that as well.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.